Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2014, 6:19 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 8, 2014, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS54 KTSA 082319
SVRTSA
ARC047-087-082345-
/O.NEW.KTSA.SV.W.0133.140708T2319Z-140708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 645 PM CDT
* AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOSTON TO 7 MILES NORTHWEST OF CASS...AND MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...CASS...TURNERS BEND...
REDDING...BARNES...MOUNTAIN TOP...TAFT AND PARADISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3587 9352 3576 9352 3576 9369 3558 9370
3565 9391 3573 9394 3573 9392 3576 9389
3577 9396 3584 9395 3590 9350
TIME...MOT...LOC 2319Z 305DEG 14KT 3582 9353 3577 9389
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
567
WWUS54 KTSA 082335
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT TUE JUL 8 2014
ARC047-087-082345-
/O.CON.KTSA.SV.W.0133.000000T0000Z-140708T2345Z/
FRANKLIN AR-MADISON AR-
635 PM CDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MADISON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM CDT...
AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PETTIGREW TO CASS...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BOSTON...CASS...TURNERS
BEND...REDDING...BARNES...MOUNTAIN TOP...TAFT AND PARADISE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 9369 3558 9370 3565 9391 3573 9394
3573 9392 3575 9391 3575 9389 3577 9389
3587 9352 3576 9352
TIME...MOT...LOC 2335Z 305DEG 14KT 3576 9368 3574 9380
HAIL...1.00IN
WIND...60MPH
$$062
WWUS54 KTSA 082345
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT TUE JUL 8 2014
ARC047-087-082354-
/O.EXP.KTSA.SV.W.0133.000000T0000Z-140708T2345Z/
FRANKLIN AR-MADISON AR-
645 PM CDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 645 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE IN
FAR NORTHEASTERN FRANKLIN COUNTY WITH THESE THUNDERSTORMS.
LAT...LON 3576 9369 3558 9370 3565 9391 3573 9394
3573 9392 3575 9391 3575 9389 3577 9389
3587 9352 3576 9352
TIME...MOT...LOC 2344Z 305DEG 14KT 3574 9364 3572 9376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:32 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 8, 3:32 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT TUE JUL 8 2014 .DISCUSSION... A WEAK COLD FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD WITH THE WIND SHIFT CURRENTLY NEAR A MCALESTER TO FAYETTEVILLE LINE...WITH THE SLIGHTLY COOLER AND DRIER AIR LAGGING FURTHER NORTH. RECENTLY A DENSE CU FIELD HAS DEVELOPED NEAR THE WIND SHIFT HOWEVER FORECAST SOUNDINGS SHOW A SUBSTANTIAL WARM LAYER ALOFT WHICH IS EXPECTED TO LIMIT ANY STORM POTENTIAL. SHOULD A FEW STORMS DEVELOP...STRONG INSTABILITY WILL SUPPORT A FEW STRONG TO SEVERE STORMS THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP NEARER THE ELEVATED FRONTAL ZONE TONIGHT...WITH ALL CONVECTION PUSHING FURTHER SOUTHWARD NEARER THE RED RIVER TOMORROW. THE FRONTAL ZONE WILL BECOME ORIENTED MORE NORTHWEST TO SOUTHEAST AS IT RETURNS NORTHWARD WEDNESDAY NIGHT THROUGH THURSDAY. GOOD POTENTIAL AN MCS ORIGINATES ACROSS THE HIGH PLAINS AND PUSHES SOUTHEASTWARD INTO THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY. THIS SCENARIO WOULD BE THE BEST SHOT OF PRECIP FOR MOST LOCATIONS. OVERALL TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THE NEXT FEW DAYS THOUGH HUMIDITIES WILL MAKE HEAT INDEX VALUES NOTICEABLE. FRIDAY THROUGH SUNDAY LOOK HOT. UPPER HIGH CENTERS VERY NEAR THE AREA AND FORECAST DEWPOINTS FALL OFF SLIGHTLY ESPECIALLY WEST OF HIGHWAY 75. URBAN AREAS WILL ALSO MAINTAIN VERY WARM LOW TEMPS. RELIEF IS LIKELY TO ARRIVE TOWARD THE FIRST OF NEXT WEEK. WHILE THE GFS HAS TURNED LESS BULLISH...THIS FORECAST WILL RETAIN THE TREND CLOSER TO THE ECMWF SOLUTION AND BRING NOTICEABLY COOLER TEMPS AND INCREASE PRECIP CHANCES. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 91 70 91 / 10 10 30 20 FSM 72 91 71 89 / 30 10 30 30 MLC 74 90 72 92 / 20 20 20 10 BVO 65 90 66 89 / 0 10 40 30 FYV 63 86 66 85 / 20 10 20 30 BYV 64 85 65 85 / 20 10 0 30 MKO 69 90 70 90 / 20 10 30 20 MIO 65 88 65 88 / 0 0 20 40 F10 71 90 70 92 / 30 10 30 10 HHW 75 93 73 94 / 10 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jul 8, 5:12 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT TUE JUL 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 512 PM CDT TUE JUL 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY EXTENDING FROM FAR NORTHWEST ARKANSAS INTO CENTRAL OKLAHOMA WILL GRADUALLY DRIFT SOUTH THIS EVENING AND EVENTUALLY STALL SOUTH OF I-40 TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONT THROUGH TONIGHT...WITH GREATEST COVERAGE FAVORING NORTHWEST ARKANSAS THIS EVENING. A FEW STORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL CONTINUE SOUTH OF THE FRONT THROUGH EARLY THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AS A WARM FRONT LATE WEDNESDAY INTO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE IN THE VICINITY OF THE FRONT WITH A LIMITED SEVERE WEATHER RISK. HOT AND HUMID CONDITIONS WILL RETURN FOR THE END OF THE WEEK AND INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 5:07 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE JUL 8 2014
ARZ011-082230-
MADISON AR-
507 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF WITTER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...KINGSTON AND
WITTER.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3594 9348 3593 9348 3592 9350 3588 9350
3586 9352 3594 9371 3609 9366 3605 9344
3597 9345
TIME...MOT...LOC 2207Z 288DEG 15KT 3599 9364Special weather statement, Jul 8, 6:08 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE JUL 8 2014
ARZ011-020-090015-
FRANKLIN AR-MADISON AR-
608 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 608 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF COMBS TO PETTIGREW...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON AND BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9352 3576 9369 3566 9369 3566 9370
3579 9396 3582 9396 3588 9352 3577 9351
TIME...MOT...LOC 2308Z 304DEG 20KT 3577 9392 3582 9362The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:08 AM CDT | Special Weather Statement | TSA | Carroll | 52 min |
| Jul 8, 5:07 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 60 min |
| Jul 8, 5:48 PM CDT | Areal Flood Advisory | TSA | Madison | 117 min |
| Jul 8, 6:08 PM CDT | Special Weather Statement | TSA | Madison | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.